SAMPLING OF REAL MULTIVARIATE POLYNOMIALS AND PLURIPOTENTIAL THEORY
Artikel i vetenskaplig tidskrift, 2018

We consider the problem of stable sampling of multivariate real polynomials of large degree in a general framework where the polynomials are defined on an affine real algebraic variety M, equipped with a weighted measure. In particular, this framework contains the well-known setting of trigonometric polynomials (when M is a torus equipped with its invariant measure), where the limit of large degree corresponds to a high frequency limit, as well as the classical setting of one-variable orthogonal algebraic polynomials (when M is the real line equipped with a suitable measure), where the sampling nodes can be seen as generalizations of the zeros of the corresponding orthogonal polynomials. It is shown that a necessary condition for sampling, in the general setting, is that the asymptotic density of the sampling points is greater than the density of the corresponding weighted equilibrium measure of M, as defined in pluripotential theory. This result thus generalizes the well-known Landau type results for sampling on the torus, where the corresponding critical density corresponds to the Nyqvist rate, as well as the classical result saying that the zeros of orthogonal polynomials become equidistributed with respect to the logarithmic equilibrium measure, as the degree tends to infinity.

Författare

Robert Berman

Göteborgs universitet

Chalmers, Matematiska vetenskaper, Algebra och geometri

Joaquim Ortega-Cerda

BGS Math

Universitat de Barcelona

American Journal of Mathematics

0002-9327 (ISSN) 1080-6377 (eISSN)

Vol. 140 3 789-820

Ämneskategorier

Algebra och logik

Geometri

Sannolikhetsteori och statistik